Thunderstorm Wind, Deuel
- When
- July 24, 6:20 PM MST
- Where
- Deuel County, 7.58 mi NNW of Chappell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.200, -102.530
Strong winds gusts broke off 5 inch diameter tree limbs.
Thunderstorms over the Nebraska Panhandle during the afternoon hours moved southeast and produced some strong wind gusts as they collapsed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms over the Nebraska Panhandle during the afternoon hours moved southeast and produced some strong wind gusts as they collapsed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 24, 1:07 PM MST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT FRI JUL 24 2009 .DISCUSSION... FRONT MAKING ITS WAY THROUGH THE FORECAST AREA THIS AFTERNOON. DEWPOINTS IN THE UPPER 60S POOLING ALONG THE FRONT. BEHIND THE DRYLING IN THE NEBRASKA PANHANDLE...TEMPS ARE IN THE MID 90S WITH DEWPOINTS IN THE 30S AND 40S...ESPECIALLY THE SOUTHERN PANHANDLE. SFC VORTICITY ALONG THE FRONT AND CU STARTING TO DEVELOP IN THE SOUTHERN PANHANDLE IS AN INDICATOR OF POSSIBLE LANDSPOUT TORNADO DEVELOPMENT. IF 0-3KM CAPE INCREASES...MAY NEED TO ISSUE AN PNS FOR SOUTHWEST NEBRASKA AND WATCH IT CLOSELY. TONIGHT AND SATURDAY...EXPECT STORMS TO DEVELOP AGAIN THIS AFTERNOON AND EVENING AS MUCAPE VALUES FROM 2-4K COMBINE WITH 25-35KT EFFECTIVE SHEAR TO PROVIDE SUPPORT FOR ISOLATED STORMS. ENOUGH WIND SHEAR ALONG THE FRONT TO HAVE AN ISOLATED TORNADO THREAT. ONCE THE STORMS DEVELOP...STORM MOTION WILL BE TO THE SOUTH. AFTER 06Z...700MB FRONTOGENESIS AND WEAK CAPE SETS UP FROM NORTHWEST TO SOUTHEAST ACROSS THE FA BRINGING ISOLATED THUNDERSTORMS DURING THE LATE NIGHT/EARLY MORNING HOURS. CAPE DIMINISHES BY 12Z AS THE SURFACE HIGH PUSHES IN SO DO NOT CONTINUE THE STORMS INTO SATURDAY MORNING. SUNDAY...SFC LOW PRESSURE DEVELOPS ACROSS THE HIGH PLAINS SUN PM WITH SOUTHEAST WINDS TRANSPORTING MOISTURE BACK INTO THE AREA. NORTHWEST FLOW IN THE UPPER LEVELS BRINGNING PLENTY OF DISTURBANCES TO PROVIDE LIFT FOR SCATTERES THUNDERSTORMS ONCE AGAIN. MONDAY THROUGH FRIDAY...TEMPERATURES START TO COOL AT THE INTENSE UPPER LOW OVER THE GREAT LAKES PIVOTS AROUND AND PULLS THE UPPER LOW THAT HAS BEEN SITUATED OVER THE PACIFIC NORTHWEST INTO THE NORTHWEST FLOW...BREAKING DOWN THE WESTERN CONUS RIDGE. THIS SETS THE STAGE FOR COOLER TEMPS...UPPER 70S AND LOWER 80S...AND INCREASED PCPN CHANCES AS A NUMBER OF COLD FRONTS MOVE THROUGH THE FA. .AVIATION... FRONT ALREADY THROUGH KVTN...AS WINDS HAVE SHIFTED TO THE NORTH. THIS IS EXPECTED TO KEEP KVTN VFR THE NEXT 24 HOURS. WILL SEE SOME MID/HIGH CLOUDS...HOWEVER RAIN IS EXPECTED TO REMAIN SOUTH OF THE TERMINAL. GENERALLY VFR CONDITIONS THE NEXT 24 HOURS FOR KLBF...EXCEPT WITHIN ANY THUNDERSTORM...WHICH MAY DROP VSBY/CIGS TO MVFR OR IFR. KLBF IS STILL SOUTH OF THE FRONT...AND HAS A CHANCE FOR THUNDERSTORMS TO IMPACT THE TERMINAL SITE. WHILE THERE IS A HIGH CHANCE OF STORMS DEVELOPING OVER WESTERN AND CENTRAL NEBRASKA THIS AFTERNOON...DUE TO SCT COVERAGE...HAVE DETERMINED TO KEEP OUT OF TAF AT THIS TIME. WILL MONITOR CLOSELY AND UPDATE WHEN/IF THUNDERSTORMS ARE EXPECTED TO IMPACT THE TERMINAL SITE. OVERNIGHT A SECOND ROUND WILL BE POSSIBLE AT KLBF DUE TO THE LOW LEVEL JET...HOWEVER COVERAGE TO BE LESS THAN DURING THE EVENING EVENT. AGAIN HAVE CB CIGS DURING BEST CHANCE OF OCCURRENCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...DDB AVIATION...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT FRI JUL 24 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT FRI JUL 24 2009 /232 PM MDT FRI JUL 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE FRONT WILL SLOWLY MOVE SOUTH THIS EVENING ACROSS SOUTHWESTERN AND CENTRAL NEBRASKA. UNSTABLE CONDITIONS EXIST ALONG AND AHEAD OF THE FRONT...AND ARE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. WIND PROFILES ALSO SUGGESTS AT LEAST ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF INTERSTATE 80. ISOLATED EARLY MORNING THUNDERSTORMS ALSO LOOK POSSIBLE ACROSS THE SANDHILLS INTO SOUTHWEST NEBRASKA...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT LOOKS TO ARRIVE SUNDAY NIGHT INTO MONDAY AS ANOTHER BOUNDARY WILL DROP INTO NEBRASKA ALONG WITH FAVORABLE UPPER LEVEL SUPPORT. THIS FRONT WILL USHER IN COOLER AIR FOR THE MIDDLE OF NEXT WEEK...HOWEVER SEVERAL UPPER LEVEL DISTURBANCES MOVING ACROSS THE PLAINS WILL CONTINUE TO BRING THE CHANCE FOR THUNDERSTORMS NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 183 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong winds gusts broke off 5 inch diameter tree limbs.
A cooperative observer measured a 69 mph thunderstorm wind gust.
The automated observing system at the Imperial airport reported a wind gust of 51 knots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187579, 187580, 187581.